Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
blingblong

Starting Accutane. HAD ENOUGH!!

Recommended Posts

Hey everyone,

Been a long time reader but never a poster.

My acne has been off and on for the past few years. I had really good skin for about a year and a month before my sisters wedding i broke out big time.. Even though i got it under control, it left a bunch of red marks and scarring. At the wedding i felt really embarrassed and self conscious. That was sorta the last straw and ive decided that i want to get rid of acne once and for all. God Willing accutane will be the final solution for me.

See acne doesn't bother me that much but my skin scars and leaves marks easily and it takes forever to get rid of the marks.

I do have a few questions so itd be awsome if you guys can help me out:

Does accutane help with the red marks left behind by acne?

What is the best method to reduce dark and red marks while taking accutane.

Does every one get IB?

I'll be adding pics soon and ill update this once ever 3 days.

-blingblong

PS: Took my first pill at 9:30pm. It's 40mg.

Link to comment
Share on other sites

Hey everyone,

Been a long time reader but never a poster.

My acne has been off and on for the past few years. I had really good skin for about a year and a month before my sisters wedding i broke out big time.. Even though i got it under control, it left a bunch of red marks and scarring. At the wedding i felt really embarrassed and self conscious. That was sorta the last straw and ive decided that i want to get rid of acne once and for all. God Willing accutane will be the final solution for me.

See acne doesn't bother me that much but my skin scars and leaves marks easily and it takes forever to get rid of the marks.

I do have a few questions so itd be awsome if you guys can help me out:

Does accutane help with the red marks left behind by acne?

What is the best method to reduce dark and red marks while taking accutane.

Does every one get IB?

I'll be adding pics soon and ill update this once ever 3 days.

-Hamza

PS: Took my first pill at 9:30pm. It's 40mg.

Hey man, just starting my 2nd course - started 3 days ago actually. Good luck to us over the next 5 months!!

As for your questions, I'll try to answer from what I remember of my first course.

1) accutane does help with the red marks.. it pretty much cleans your face up completely. it's great. whatever it doesn't fix you can try to clean up with some different things after your treatment - but for the most part you'll look great and you may not even notice!

2) this is a good question, but while you're on it you really shouldn't be messing with your face much.. just keep it moisturized and let accutane do its thing.

3) from what i've read, not everyone get's an IB. but if you do, no big deal, don't worry about it - you'll be completely clear in no time!

Link to comment
Share on other sites

Thanks for the help!!.

Mind if i ask why you are on your second run?

Ummm.. obviously on my 2nd run because my acne came back!! duh! but seriously, i think my dr. f*cked up my 1st course when i was in high school - pretty sure i was only on it for like 3-4 months, and i should have been on it for a full 5!! :(

Link to comment
Share on other sites

Im 19 in the same spot you are... every time I was at the derm for the past 4 years I dreamed of getting it.. Now that I have good insurance I got my bloodtest and picking up perscription tonight. Starting on 20mg, next month 40, and then 60 the rest. Keep postin and let me know how your holding up. Im nervous, Good luck!

Link to comment
Share on other sites

Thanks,

Update: 9th Day

So i know i said i would update this every 3 days but i was way to busy last week. Any way Things are going well. I'm not sure what to think right now. Every thing seems to be the same as before i started. My lips are a little bit dry but they use to get dry before too. I don't think i have had a initial break out yet. Just a few pimples here and there. I did get a really bad outbreak on my back which had been dormant for the past year. But its quickly going away. Otherwise so far so good. If this is how the next 5 months go i would be happy.

oh and here are the pics i promised.

IMG_0049-1.jpg

IMG_0044.jpg

IMG_0048.jpg

Sorry the pics are bad quality. They're from my phone camera. Any way most of it is just red marks and scarring. I don't have any pits or any thing. Hope fully accutane clears it all up.

Thanks every one for the replies.

Link to comment
Share on other sites

It's hard to update this regularly but:

Update: 26th Day

About a week ago i started to get really dry lips. I've found that putting on polysporiene mixed with some vaseline works the best. Besides that my face is relatively clear. one or two pimples here and there and i think my red marks are starting to fade. My back seems to have stayed the same since the last update. I'm wondering if accutane is as effective for the back as it is for the face. I have a appointment with my derm in about 3 days so i'm sorta excited. I'm hoping he bumps me up to 80mg per day. Any way all else is well. Hope this blog helps some ppl out.

Thanks again for every one that gave positive feed back.

PS: Does any one know if polysporiene the stuff you put on cuts.. is it bad for the lips or can i apply it daily?

Link to comment
Share on other sites

Quick Few questions:

So i just went to my derm and i didn't have my blood works done in time. Ill be off of accutane for about 5 days, does any one know how that will effect my treatment?

Also is it ok for me to vitamen e while on accutane?

Thanks in advance

Link to comment
Share on other sites

Hey,

Good luck with your treatment! :) - No, being off your course for up to a week or so is okay. As with Accutane, it's the cumulative dose in the end that is most important (at least, a lot of literature points to this anyway). Accutane has a really high half life, so even though you're off it for 5 days, there will still be some in your system working away.

Vitamin E on Accutane is okay, a lot of people here take supplements while on Accutane (as long as there is no Vitamin A! Since Isotretinoin is a Vitamin A derivative, and overdosing on Vit. A is not a good idea).

Hope that helps :)

Link to comment
Share on other sites

^Thanks alot!, Good luck with your course

I mean to take vitamin e oil and apply it directly to face. Does any one know what sort of results i will get and if it is ok to do so while on accutane?

Link to comment
Share on other sites

I haven't updated in a long time...But its been about 2 months since i have been on accutane. I'm on 70mg right now and will most likely move up to 80 next week starting the 3rd month. Nothing has really changed, still dry lips and the acne has pretty much disappeared from my face but still lots of post acne marks left and redness. I have been applying vitamin e oil on the face to help with the marks and i think its making a difference but I'm not sure.

One thing i have noticed is that acne has increased big time on my back. I don't know whats going on. Is this normal? I think its actually getting worse and worse. Some one please tell me if you experienced some thing similar.

Thats about it, i know i don't post often but i'm just really busy with univ and stuff.

Thanks every one again for all the help.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×